Just a short note about this blog.

For timeline purposes, posts from 2008-2014 are summaries of significant happenings in those years. Please use the Blog Archive links to start at the beginning.

Past tense/Present tense language may change within a post, but those variances should not impact the overall telling of my experiences. I am Canadian, therefore, the spelling of some words (tumor/tumour, color/colour) may vary depending on if it's my wording or quoted text. I have tried to include both key words in the labels of relevant posts.

The blog contains medical terminology. I have tried to provide explanations or definitions when they occur. Occasionally medical images (nothing too graphic) are included to further explain or demonstrate.

Explanations and graphics link to original sources wherever possible with the exception of my personal photos.

Search This Blog

October 31, 2015

Happy Halloween!

Happy Halloween! 



























Now the little trick-or-treater is showered and tucked into bed, I finally have some time.

October is a crazy month, this year even more. Both my in-laws turned 70, Rachel turned 6 and we had a new niece arrive. October also contained the bulk of my quarterly follow up visits. An exhausting month to say the least!

My follow up with the Neuro-ophthalmologist was first. He was happy that my visual field tests showed my vision had stabilized once again after the shunt was re-opened.

My rheumatologist was also happy with how things stood currently, though he has booked me for an MRI in November to ensure there is no progression of inflammation.  He also started me on a new medication to help counter-act the calcium absorption issues from the prednisone (see my earlier post about crumbling teeth). I took my first Actonel tablet October 26th. Right now, I'm not sure I want to continue with the Actonel. Since taking that first capsule my right hip has become extremely painful, to the point sitting, standing and even laying down all have some level of pain occurring and nothing I've tried has eased the pain at all.

From the website:

Common Actonel side effects may include:
  • mild stomach pain or upset stomach;
  • flu symptoms, muscle pain;
  • diarrhea, constipation;
  • mild joint or back pain; or
  • headache.
 More severe side effects from the website:

                          Stop using Actonel and call your doctor at once if you have:
  • chest pain, new or worsening heartburn;
  • difficulty or pain when swallowing;
  • pain or burning under the ribs or in the back;
  • severe or ongoing indigestion;
  • severe joint, bone, or muscle pain;
  • new or unusual pain in your thigh or hip;
  • jaw pain, numbness, or swelling; or
  • severe skin reaction--fever, sore throat, swelling in your face or tongue, burning in your eyes, skin pain followed by a red or purple skin rash that spreads (especially in the face or upper body) and causes blistering and peeling.


I also saw the neuro-surgeon and he has actually indicated that I don't need to see him now until 6 months have  passed barring any visual issues arising between now and then. He is making a referral to pain management. We'll see how it goes this time as my last referral didn't pan out at all.

OK, if you got through all that, thanks for sticking it out. New cake pictures have been added to the bottom of the photo gallery A Piece of Cake!



No comments:

Post a comment